Ohio, 2025

Damaging Winds in Ohio, July 7, 2025

July 7, 2025 · NWS ILN · 2 events in 1 county or zone

A low pressure system moved through the Great Lakes region, trailing a cold front that sparked showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the Great Lakes region, trailing a cold front that sparked showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 7, 12:15 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 7, 12:15 PM EST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
115 PM EDT Mon Jul 7 2025

.SYNOPSIS...
A cold front will move across the area this evening, with showers and
thunderstorms expected. While slightly less humid conditions are
expected on Tuesday, heat and humidity will remain in place through
the week, with occasional chances for storms.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early this afternoon, the cumulus field over the ILN CWA has become
robust, as uncapped instability is being realized. Some showers and
storms have already developed, and development will continue to
increase through peak diurnal timing later this afternoon. A frontal
boundary is currently in place from south of Indianapolis IN to near
Cleveland OH. Conditions are more stable along and north of this
front, but ahead of the front, temperatures on the way to the mid 80s
to near 90 (in the far southeast ILN CWA).

The KILN 12Z sounding recorded a precipitable water value of 1.65
inches. The greater plume of moisture is now advecting into the area,
ahead of the cold front. This will provide a very moist environment
for storms to develop within. SBCAPE values of 1500-2000 J/kg can be
expected, and the overall forecast thinking for hazards today has
not changed -- a risk of isolated flooding due to heavy rainfall
rates (especially with training or slow-moving cells) along with a
low-end threat for damaging wind gusts from wet microbursts. he 1630Z
SPC D1 outlook continues to include much of the forecast area in a
Marginal Risk for severe weather.

Convection should be dissipating after 02Z, at which point some fog
or stratus may develop. Have not included fog in the public forecast,
as confidence is not high that it will be particularly dense, but
this scenario is not out of the question.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
By Tuesday morning, the cold front is forecast to be most of the way
through the ILN forecast area, but it is expected to weaken and
mostly wash out by the time peak heating is underway. Regardless of
how this plays out, there is strong agreement that the air mass will
be a little less moist and a little less unstable. With no clear
signs of forcing, any convective activity should be much more
isolated. For the ILN CWA, any storm chances on Tuesday will be
favored in the southeastern CWA. Still, could probably not entirely
discount the chance of a shower just about anywhere -- though the
chances are very low at any given location. Anything that develops
will likely dissipate by evening, leading to dry conditions overnight
into Wednesday morning.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
An active long term pattern will be in place with daily thunderstorm
chances.  Daily thunderstorm chances will keep temperatures generally
in the 80s, although a few isolated 90s cannot be ruled out.  Lows
will generally be in the middle 60s to lower 70s.  Although heavy
rain with downpours and isolated damaging winds cannot be ruled out
on any particular day with this pattern, the best chance for this
occurring will be on Wednesday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The main concern this afternoon and early evening is the chance for
storms, which may bring temporary IFR conditions to the airports. The
greatest chances will be between now and 23Z, though the end time for
the chance of storms could vary by a couple hours. Aside from the
storms, conditions will generally be VFR, though a brief MVFR ceiling
is possible.

Overnight, stratus is expected to develop, with IFR ceilings along
with MVFR to possibly IFR visibilities. This will improve to MVFR in
the 13Z-14Z time frame, and then to VFR in the 16Z-18Z time frame.
While there is a very low chance for showers and storms on Tuesday,
it will not be included in the TAFs at this time.

OUTLOOK...Thunderstorms are possible each day from Wednesday through
Saturday, mainly in the afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Hatzos
SHORT TERM...Hatzos
LONG TERM...
AVIATION...Hatzos
Hazardous weather outlook, Jul 7, 2:14 AM EST, 14 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
314 AM EDT Mon Jul 7 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080715-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
314 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Slow moving thunderstorms this afternoon and evening have the
potential to produce torrential rain, so there is also a potential
for localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 7, 1:17 PM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington OH
217 PM EDT Mon Jul 7 2025

OHZ055-056-065-071845-
Licking OH-Fairfield OH-Franklin OH-
217 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN...NORTHWESTERN FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES
THROUGH 245 PM EDT...

At 217 PM EDT, a strong thunderstorm was located over Bexley, moving
east at 20 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbus, Reynoldsburg, Gahanna, Pickerington, Bexley, Pataskala,
Groveport, Millersport, Beechwood Trails, Easton, Summit Station,
Whitehall, Etna, New Albany, Obetz, Jersey, Kirkersville, Alexandria,
Brice, and Port Columbus Airport.

This includes the following Interstates...
 I-70 in Ohio between mile markers 101 and 124.
 I-71 in Ohio between mile markers 109 and 114.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3988 8297 4005 8300 4014 8260 3988 8255
TIME...MOT...LOC 1817Z 261DEG 17KT 3998 8289

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jul 7, 1:30 PM EST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
230 PM EDT Mon Jul 7 2025

OHZ064-065-074-071900-
Fairfield OH-Hocking OH-Pickaway OH-
230 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN
FAIRFIELD...NORTHWESTERN HOCKING AND SOUTHEASTERN PICKAWAY COUNTIES
THROUGH 300 PM EDT...

At 229 PM EDT, a strong thunderstorm was located 8 miles east of
Circleville, moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lancaster, Logan, Bremen, Hide-A-Way Hills, Royalton, Amanda,
Stoutsville, Sugar Grove, Rushville, Tarlton, West Rushville,
Fairfield County Airport, East Ringgold, Buena Vista in Hocking
County, US Route 22 at State Route 159, Hideaway Hills, Lake Logan
State Park, Clearport, North Berne, and Enterprise.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3952 8285 3970 8290 3982 8240 3975 8240
      3974 8238 3970 8237 3960 8238 3959 8235
      3954 8234
TIME...MOT...LOC 1829Z 258DEG 24KT 3963 8278

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jul 7, 1:52 PM EST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
252 PM EDT Mon Jul 7 2025

OHZ056-071915-
Licking OH-
252 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LICKING
COUNTY THROUGH 315 PM EDT...

At 251 PM EDT, a strong thunderstorm was located over Thornport,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckeye Lake, Hanover, Harbor Hills, Marne, Gratiot, Toboso and
Brownsville.

This includes I-70 in Ohio between mile markers 130 and 142, and near
mile marker 144.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
      3993 8242 3993 8247 3998 8249 4019 8219
TIME...MOT...LOC 1851Z 240DEG 49KT 3993 8240

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Jul 7, 4:21 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
521 PM EDT Mon Jul 7 2025

KYZ094-095-072200-
Owen KY-Grant KY-
521 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN GRANT
AND OWEN COUNTIES THROUGH 600 PM EDT...

At 520 PM EDT, a strong thunderstorm was located near New Castle,
moving east at 20 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Owenton, Monterey, Gratz, Squiresville, Elk Lake, Needmore,
Beechwood, Harmony, Holbrook, Elmer Davis Lake, and Long Ridge.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3836 8487 3838 8490 3842 8488 3843 8493
      3846 8491 3846 8492 3845 8494 3843 8494
      3843 8496 3847 8496 3849 8499 3852 8498
      3851 8503 3856 8501 3858 8508 3861 8467
      3840 8467 3835 8474 3834 8479
TIME...MOT...LOC 2120Z 272DEG 18KT 3850 8509

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jul 7, 4:48 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
548 PM EDT Mon Jul 7 2025

OHZ064-065-073-074-072215-
Fairfield OH-Ross OH-Hocking OH-Pickaway OH-
548 PM EDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FAIRFIELD...SOUTHWESTERN HOCKING...SOUTHEASTERN PICKAWAY AND
NORTHEASTERN ROSS COUNTIES THROUGH 615 PM EDT...

At 548 PM EDT, a strong thunderstorm was located over Kingston,
moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chillicothe, Kingston, Logan Elm Village, Stoutsville, Laurelville,
Adelphi, Tarlton, Buena Vista in Hocking County, Andersonville,
Whisler, South Bloomingville, Clearport, Pickaway County Airport, and
Hallsville.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3935 8302 3953 8308 3966 8265 3940 8256
TIME...MOT...LOC 2148Z 254DEG 23KT 3947 8296

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

The radar

The Cincinnati radar (KILN), 77 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ross

When
July 7, 4:59 PM EST to 5:01 PM EST
Where
Ross County, 0.87 mi SW of Kingston
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.460, -82.930

A large tree was downed on Blackwater Road.

Thunderstorm Wind, Ross

When
July 7, 4:59 PM EST to 5:01 PM EST
Where
Ross County, 1.75 mi NE of Kinnikinnick
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.440, -82.950

Trees and power lines were downed at Crouse Chapel Road and State Route 159.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266855, 1266856.